• SOURCE: American Society of Health-System Pharmacists Inc.

Over the Counter Can Still Lead to Overdose

ID

323357

Description
Audio Package
Transcript
ANCHOR LEAD: Acetaminophen is found in many household medicine cabinets and is the reason behind thousands of calls to U.S. poison control centers each year. This is National Poison Prevention Week, and Brian Osuch finds out what you really need to know about acetaminophen. (:59) SCRIPT: Health Care Now, I'm Brian Osuch. Although acetaminophen is a common pain reliever and fever reducer, if not taken properly, it can accidentally result in an overdose. Dr. Jennifer Polzin is a senior pharmacy consultant in medication management and safety at Kaiser Permanente Southern California… CUT: (Dr. Polzin) It's important to always read the label on your medications. For example, if a person has a cold and takes a pain reliever for a headache followed by a cough-and-cold medication, he or she could easily take too much acetaminophen. SCRIPT: Dr. Polzin says taking too much of the drug can cause liver failure or even death. But, there are ways to avoid acetaminophen toxicity. CUT: (Dr. Polzin) Know the FDA-recommended daily dose for you and your child. Check your medications to identify the ones that contain acetaminophen and the amounts. And never take more than one medication containing acetaminophen at one time. SCRIPT: For more, visit SafeMedication.com. That's Health Care Now from the American Society of Health-System Pharmacists, the ASHP Foundation and the Cardinal Health Foundation. I'm Brian Osuch.
Usage Rights/Restrictions
This media asset is free for editorial broadcast, print, online and radio use. It is restricted for use for other purposes.

Contact

  • Client Relations
    TheNewsMarket